Y. Liu, D. Pelinovsky and A. Sakovich
Wave breaking in the short-pulse equation
Dynamics of PDE 6, 291-310 (2009)
Sufficient conditions for wave breaking are found for the
short-pulse equation describing wave packets of few cycles on the ultra-short
pulse scale. The analysis relies on the method of characteristics and conserved
quantities of the short-pulse equation and holds both on an
infinite line and in a periodic domain. Numerical illustrations of
the finite-time wave breaking are given in a periodic domain.
short-pulse equation, wave breaking,
well-posedness, conserved quantities, method of characteristics.